MAUDE Adverse Event Report: PHILIPS NORTH AMERICA LLC AFFINITI 50; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS NORTH AMERICA LLC AFFINITI 50; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number AFFINITI 50 ULTRASOUND SYSTEM
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the affiniti ultrasound system shutdown during a patient examination and was accompanied by a burning smell and some smoke was emitted.There was no patient or user harm associated with this event.After a few minutes, no further smoke was observed, and the device was removed from service.Philips has started an investigation, and upon completion, a follow up report will be submitted.
 
Additional Manufacturer Narrative
Additional information received noted that there was no actual 'smoke' emitted from the ultrasound system.The internal system air filter was not properly maintained and very dirty.Dust blew out from the air vent, and the customer mistook it for smoke.The dirty air filter also was the cause of the system shutdown and resultant overtemperature message due to impeded air flow.Although the device did not perform as intended, a dirty system air filter would not be likely to cause or contribute to a death or serious injury.As such, this event was determined to be not reportable.

Brand Name
AFFINITI 50
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS NORTH AMERICA LLC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS NORTH AMERICA LLC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
roxanne ramirez
22100 bothell everett highway
bothell, WA 98021
9095703538
MDR Report Key22682764
Report Number3019216-2025-000265
Device Sequence Number9048154
Product Code IYN
UDI-Device Identifier00884838056244
UDI-Public(01)00884838056244
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAFFINITI 50 ULTRASOUND SYSTEM
Device Catalogue Number795208
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date08/07/2025
Date Device Manufactured10/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown